- Question: I took accutane for chest and back acne. Now I find that I have severe melasma on my cheeks, forehead and upper lip. This is aggrevated by any sun exposure and I find it lightens a little during winter and when I go off the birth control pill. Two laser treatments did not improve this and irritated me to the point where I couldnt undergo any more. Have you found other people have this reaction to accutane? Because the laster treatments did not work, what else would you recommend? I am at my wits end!
I have not had any of my clients experience something like this, however it does not surprise me because you need to be very cautious about the sun exposure you encounter while on Accutane, this goes for any prescription lightener/bleacher, or any prescription to help control acne. Realistically laser treatments are a very aggressive treatment, you could try a prescription product like a 4% hydroquinone. If you are going to consider a prescription like this though then you must always wear a high SPF. Please feel free to contact me with any further questions. Best skin care wishes.